Format

Send to

Choose Destination
J Anal Toxicol. 2016 Nov;40(9):758-760. Epub 2016 Jul 29.

Acute Methiopropamine Intoxication After "Synthacaine" Consumption.

Author information

1
Service de pharmacologie médicale, centre d'addictovigilance, CHU Bordeaux.
2
Service de pharmacologie médicale, laboratoire de pharmacologie-toxicologie, CHU Bordeaux.
3
Service des urgences, CHU Bordeaux.
4
CHU Lille, Unité Fonctionnelle de Toxicologie, F-59000 Lille, France.
5
Centre anti-poison, CHU Bordeaux.
6
Service de pharmacologie médicale, laboratoire de pharmacologie-toxicologie, CHU Bordeaux karine.titier@chu-bordeaux.fr.

Abstract

Use of methiopropamine (MPA), a synthetic metamfetamine analog, has been detected since 2011 in Europe, but there is limited information on its acute toxicity. A 30-year-old man was admitted to the emergency department in a confused state, with paranoid delusion, auditory and visual hallucinatory experiences, and incoherent speech following the use of "synthacaine" (a slang term derived from "synthetic" and "cocaine"). Toxicological screening for pharmaceuticals and drugs of abuse by liquid chromatography-diode-array detector, gas chromatography-mass spectrometry and liquid chromatography-tandem mass spectrometry (LC-MS-MS) detected MPA, which was subsequently quantified by a specific LC-MS-MS method. Of note, 13 h after presentation to the emergency department, the plasma concentration of MPA was 14 ng/mL. This case report confirms the toxicity of MPA and the need for toxicological analysis to confirm the substance actually ingested by users of new psychoactive substances.

PMID:
27474360
DOI:
10.1093/jat/bkw073
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center